MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE ANCHORS WITH ARTHROSCOPIC DELIVERY; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BONE ANCHORS WITH ARTHROSCOPIC DELIVERY; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 4403
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a rotator cuff repair procedure had been performed on (b)(6) 2021, the patient experienced some stiffness.During that case the surgeon believed that the tip of the regeneten bone anchor inserter might have broken, surgeon changed to open repair a used fluoroscopy to confirm that nothing was left behind.The patient came back with an x-ray from an outside imagining facility and it showed some artifacts that could not be made out, but the surgeon believed that this was due to the patient wearing a shirt, and not because of the inserter.The current health status of the patient is stable.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H2: additional information ¿e1: email¿.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.This case reports that the inserter of the bone anchor may have been retained in the patient.Although the case reports x-rays show ¿some artifacts¿ the images were not provided for review.No clinical information has been provided to confirm the reported events and without the requested information, the reported possible breakage could not be further assessed.The tip of the regeneten bone anchor inserter is made of 17-7 ph ss and the staple stakes on the device are se nitinol.The inserter is an externally communicating device, it is neither manufactured nor intended for implantation.It is also not approved for long term internal tissue exposure and long-term implantation data is not available.The patient impact beyond the reported device breakage and possible retained foreign body could not be definitively determined.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BONE ANCHORS WITH ARTHROSCOPIC DELIVERY
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15001846
Report Number3003604053-2022-00024
Device Sequence Number1753221
Product Code MBI
UDI-Device Identifier00854501006159
UDI-Public854501006159
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K140300
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Catalogue Number4403
Device Lot Number2075117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/26/2022
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown